MAUDE Adverse Event Report: CELONOVA BIOSCIENCES, INC. COBRA PZF; STENT CORONARY DELIVERY SYSTEM

CELONOVA BIOSCIENCES, INC. COBRA PZF; STENT CORONARY DELIVERY SYSTEM
Catalog Number 170-03-40024
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The delivery system was received, but the stent was not received as it was unable to be located by the site.Visual, dimensional, and functional analysis was performed on the returned delivery system.The proximal balloon marker was pinched and the inner member was bent.Balloon folds were not tightly folded and fluid was inside the balloon, indicating that the device was inflated at some point (unknown if before, during, or after the procedure).Pillow/stent marks were visible on the balloon, indicating that the stent was firmly crimped on the balloon between the markers prior to dislodgement.The reported advancement and retraction resistance were unable to be replicated in a testing environment as this event occurred in a procedural setting in which multiple factors can affect performance.The returned device did not exhibit manufacturing deficiencies that could have contributed to the dislodgement.A review of the lot history record (lhr) confirmed that there were no non-conformances; the devices from this lot conform to their predetermined specifications, including for stent retention.A review of received cine images was conducted by celonova biosciences medical affairs.The reported inability to cross was not able to be clearly visualized.The reported removal difficulty and dislodged were not confirmed.The investigation determined that while a definitive conclusive cause is not able to be assigned to the reported complaint, the stent length was too long for this case and a smaller size would have been a more appropriate selection.The reported advancement difficulty and stent dislodgement appear to be related to circumstances of the procedure and / or vessel morphology.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design, or labeling; there is no evidence of a device deficiency.
 
Event or Problem Description
On (b)(6) 2018, a male patient with a known medical history of bleeding presented for percutaneous coronary intervention (pci) of the right coronary artery (rca).The lesion was pre-dilated with a 3.0mm balloon.The vessel was then sized via optical coherence tomography (oct) intravascular imaging.A cobra pzf (4.0x15mm) nanocoated stent was used and was unable to advance past a sharp bend in rca.The treating physician believes, the stent length was too long for this case and a smaller size would have been a more appropriate selection.During retraction of the undeployed cobra system over the 014 bmw guide wire, resistance was felt against the wire, resulting in loss of wire positioning; both the guide wire and cobra were withdrawn from the anatomy.The lesion was successfully treated (confirmed via oct) via deployment of two shorter drug-eluting stents (4.0x8mm and 4.0x12mm).After the procedure was concluded without any complication.It was discovered that the cobra stent was not on its balloon.Imaging of the patient showed no cobra stent in the patient; the stent was also not found in cath lab.They believe the stent is located inside of the tuohy hemostatic valve but was unable to confirm since it had already been discarded.There were no adverse patient effects.

Brand Name
COBRA PZF
Common Device Name
STENT CORONARY DELIVERY SYSTEM
Manufacturer (Section D)
CELONOVA BIOSCIENCES, INC.
5840 el camino real
suite #111
carlsbad CA 92008 8894
MDR Report Key7483934
Report Number3009306400-2018-00015
Device Sequence Number1543240
Product Code MAF
UDI-Device Identifier00879397000937
UDI-Public(01)00879397000937(17)200731(10)1707284001
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P160014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/31/2020
Device Catalogue Number170-03-40024
Device Lot Number1707284001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2018
Initial Report FDA Received Date05/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR